Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 173, NWS Memphis, TN

April 20, 2011Itawamba County, Lee County, Monroe County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Apr 20, 2011, 5:40 AM CDT for Itawamba County, Lee County, Monroe County, Mississippi. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2011, 5:40 AM CDT (10:40 UTC)
Expired
Apr 20, 2011, 6:16 AM CDT
In force
36 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Itawamba County, MS, Lee County, MS, Monroe County, MS

What was reported inside it

TimeReportWhereRemark
Apr 20, 5:45 AM CDTHAIL 0.755 E Nettleton, MS
Apr 20, 5:51 AM CDTHAIL 0.88Shannon, MSNICKEL SIZE HAIL IN THE SOUTHERN PART OF LEE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 10.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1605 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1605 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
2015 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

359 
WUUS54 KMEG 201040
SVRMEG
MSC057-081-095-201130-
/O.NEW.KMEG.SV.W.0173.110420T1040Z-110420T1130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
540 AM CDT WED APR 20 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN MONROE COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 630 AM CDT

* AT 540 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES NORTH OF
  NEW WREN...OR 8 MILES NORTHWEST OF AMORY...AND MOVING EAST AT 65
  MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AMORY AND
  VERONA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3394 8822 3394 8871 3420 8872 3429 8817
TIME...MOT...LOC 1040Z 256DEG 57KT 3407 8855

$$
2 follow-up statements
729 
WWUS54 KMEG 201103
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
603 AM CDT WED APR 20 2011

MSC081-201113-
/O.CAN.KMEG.SV.W.0173.000000T0000Z-110420T1130Z/
LEE MS-
603 AM CDT WED APR 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEE COUNTY IS
CANCELLED...

AT 603 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3423 8847 3426 8817 3394 8822 3394 8855
TIME...MOT...LOC 1103Z 256DEG 57KT 3416 8812

$$

MSC057-095-201130-
/O.CON.KMEG.SV.W.0173.000000T0000Z-110420T1130Z/
ITAWAMBA MS-MONROE MS-
603 AM CDT WED APR 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR NORTHEASTERN MONROE AND SOUTHERN ITAWAMBA COUNTIES...

AT 603 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CADAMY...OR 11 MILES WEST OF HAMILTON...MOVING EAST AT 45 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AMORY...
HATLEY...JACINTO...TILDEN...ABNEY...CARDSVILLE...TURON...CADAMY...
BIGBEE...PARHAM...SPLUNGE AND SIPSEY FORK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3423 8847 3426 8817 3394 8822 3394 8855
TIME...MOT...LOC 1103Z 256DEG 57KT 3416 8812

$$
762 
WWUS54 KMEG 201116
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
616 AM CDT WED APR 20 2011

MSC057-095-201126-
/O.CAN.KMEG.SV.W.0173.000000T0000Z-110420T1130Z/
ITAWAMBA MS-MONROE MS-
616 AM CDT WED APR 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONROE AND
SOUTHERN ITAWAMBA COUNTIES IS CANCELLED...

AT 616 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA  
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3423 8847 3426 8817 3394 8822 3394 8855
TIME...MOT...LOC 1116Z 256DEG 57KT 3421 8788

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 4:25 AM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Apr 20, 4:25 AM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
425 AM CDT WED APR 20 2011

.DISCUSSION...
ONGOING CONVECTION REMAINS SEVERE ACROSS PORTIONS OF NORTH
MISSISSIPPI...BUT HAS DIMINISHED IN BOTH COVERAGE AND INTENSITY
ELSEWHERE. A COLD FRONT IS APPROACHING LITTLE ROCK AND JACKSON
TENNESSEE BUT IS EXPECTED TO STALL ACROSS NORTH MISSISSIPPI LATER
THIS AFTERNOON. THIS FEATURE WILL HELP TO FOCUS AFTERNOON
CONVECTION ACROSS THE SOUTHERN HALF OF THE CWA. PRECIPITABLE
WATER VALUES WILL BE IN EXCESS OF 1.5 INCHES SOUTH OF THE
FRONT...AND ARE AS HIGH AS 1.7 INCHES ACCORDING TO GFS GUIDANCE.
THIS SHOULD RESULT IN EXTREME RAINFALL RATES ACROSS NORTHERN
MISSISSIPPI...EAST CENTRAL ARKANSAS AND POSSIBLY PORTIONS OF WEST
TENNESSEE. WESTERLY FLOW ALOFT WILL RESULT IN A TENDENCY FOR
STORMS TO TRAIN ACROSS THE SAME AREAS TODAY AND TONIGHT. HEAVY
RAIN HAS...OR IS ALREADY FALLEN ACROSS THIS AREA...SO ADDITIONAL
RAINFALL COULD RESULT IN FLASH FLOODING.

IN ADDITION TO FLOODING...THE THREAT FOR SEVERE THUNDERSTORMS WILL
CONTINUE SOUTH OF THE FRONT TODAY. DEEP MOISTURE AND WARMING
TEMPERATURES WILL RESULT IN VERY UNSTABLE CONDITIONS THIS
AFTERNOON. CAPES IN EXCESS OF 1500 J/KG AND VERY LITTLE CAP
SHOULD ALLOW FOR RAPID REDEVELOPMENT OF THUNDERSTORMS AS
TEMPERATURES WARM TODAY DESPITE LACK OF DYNAMIC SUPPORT. DAMAGING
WIND AND POSSIBLY HAIL ARE THE PRIMARY THREATS.

TOMORROW...THE FRONT WILL RETURN NORTHWARD AS A WARM FRONT AND
UNORGANIZED BUT WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS THE MIDSOUTH.

FRIDAY ANOTHER STORM SYSTEM WILL MOVE OUT OF
THE PLAINS.THE SURFACE LOW LOOKS LIKE IT WILL TRACK OVER NORTHERN
MISSOURI DURING THE MIDDLE OF THE DAY SO STORMS WILL BE ABLE TO
TAKE ADVANTAGE OF DAYTIME HEATING. A FEW SEVERE STORMS MAY
DEVELOP...MOST LIKELY ACROSS NORTHEAST ARKANSAS...AND SOUTH
MISSOURI.

&&

.AVIATION...

06Z TAF CYCLE

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT AVIATION ACROSS
THE MIDSOUTH TONIGHT RESULTING IN BRIEF PERIODS OF IFR CONDITIONS
DUE TO HEAVY RAIN. OBSERVED CEILINGS WITH PREVIOUS STORMS HAVE
REMAINED AT OF ABOVE 3000 FEET. DANGEROUS LOCALIZED STRONG WINDS
WILL ALSO LIKELY BE ASSOCIATED WITH THUNDERSTORMS. ONCE
THUNDERSTORMS MOVE OUT OF REGION LOW CEILINGS WILL REMAIN THROUGH
MID-MORNING BEFORE A GRADUALLY LIFTING OF THE CLOUDS WITH VFR
CONDITIONS RETURNING BY TOMORROW AFTERNOON.

FOR THE REMAINDER OF THE NIGHT WINDS WILL GENERALLY REMAIN
SOUTHERLY...ALTHOUGH VARY SIGNIFICANTLY NEAR THUNDERSTORMS.
WINDS WILL BECOME MORE SOUTHWEST AROUND 10 KNOTS BEFORE SUNRISE
AND THEN SHIFT TO THE NORTHWEST TOMORROW MORNING AND NORTHEAST BY
AFTERNOON.

JDS

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  73  55  75  65 /  40  60  50  20
MKL  71  50  74  63 /  20  30  50  30
JBR  67  51  69  61 /  10  30  50  40
TUP  80  57  80  65 /  60  70  50  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THURSDAY
     MORNING FOR CRITTENDEN-CROSS-LEE AR-PHILLIPS-ST. FRANCIS.

MO...NONE.
MS...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THURSDAY
     MORNING FOR ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-
     DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-
     PONTOTOC-PRENTISS-QUITMAN-TALLAHATCHIE-TATE-TIPPAH-
     TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THURSDAY
     MORNING FOR FAYETTE-HARDEMAN-HARDIN-MCNAIRY-SHELBY.

&&
Hazardous weather outlook, Apr 20, 3:44 AM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
344 AM CDT WED APR 20 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-211045-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
344 AM CDT WED APR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY ACROSS
PORTIONS OF NORTH MISSISSIPPI...GENERALLY ALONG AND SOUTH OF A
LINE FROM DUBLIN TO OXFORD TO IUKA. THE PRIMARY SEVERE WEATHER
THREATS WILL BE HAIL AND POSSIBLY DAMAGING WINDS.

IN ADDITION...HEAVY RAINFALL RATES...AS WELL AS A TENDENCY FOR
STORMS TO TRAIN ACROSS THE SAME AREA WILL RESULT IN A THREAT OF
FLASH FLOODING. FLOODING WILL BE MOST LIKELY SOUTH OF A LINE FROM
CHERRY VALLEY TO MILLINGOTN TO SARDIS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS IS POSSIBLE ON
FRIDAY AS ANOTHER STORM SYSTEM MOVES OUT OF THE CENTRAL PLAINS. AT
THIS TIME SEVERE STORMS LOOK MOST LIKELY ACROSS SOUTH MISSOURI AND
NORTHEAST ARKANSAS...WITH DAMAGING WINDS THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT OFFICIALS
AND AMATEUR RADIO OPERATORS IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED THIS AFTERNOON ACROSS PORTIONS OF NORTH
MISSISSIPPI AND AGAIN ON FRIDAY.

In the hours before

Local storm report, Apr 20, 2:27 AM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
227 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             1 SW RAVENDEN           36.23N 91.26W
04/19/2011  E0.88 INCH       LAWRENCE           AR   PUBLIC

            NICKEL SIZED HAIL REPORTED 1 SOUTHWEST OF RAVENDEN
            ARKANSAS.

0810 PM     HAIL             7 SW POCAHONTAS         36.19N 91.06W
04/19/2011  E0.88 INCH       RANDOLPH           AR   TRAINED SPOTTER

            NIKEL SIZED HAIL REPORTED BEWTEEN RAVENDON AND POCAHONTAS
            ARKANSAS.

0845 PM     TSTM WND DMG     4 SSW HOXIE             35.99N 91.00W
04/19/2011                   LAWRENCE           AR   TRAINED SPOTTER

            ROOF DAMAGE TO A HOME AND WORKSHOP ALONG HIGHWAY 228 W.
            WORKSHOP ROOF PARTIALLY BLOWN OFF. POSSIBLE TORNADO.

0859 PM     TORNADO          3 NW BONO               35.94N 90.83W
04/19/2011                   CRAIGHEAD          AR   TRAINED SPOTTER

            TORNADO REPORTED 3 MILES NORTHWEST OF BONO UNKNOWN
            STRENGTH

0859 PM     TSTM WND GST     BONO                    35.91N 90.80W
04/19/2011  E70.00 MPH       CRAIGHEAD          AR   TRAINED SPOTTER

            REPORT OF WIND GUST OF 70 MPH IN BONO.

0904 PM     TSTM WND GST     JONESBORO               35.82N 90.69W
04/19/2011  M62.00 MPH       CRAIGHEAD          AR   ASOS

0913 PM     FUNNEL CLOUD     1 N PARAGOULD           36.07N 90.51W
04/19/2011                   GREENE             AR   TRAINED SPOTTER

            FUNNEL CLOUD LIT UP BY LIGHTNING ABOUT 1 TO 2 MILES NORTH
            OF PARAGOULD.

0915 PM     TSTM WND DMG     PARAGOULD               36.06N 90.51W
04/19/2011                   GREENE             AR   TRAINED SPOTTER

            POWER LINES DOWN IN PARAGOULD.

0915 PM     HAIL             EGYPT                   35.87N 90.95W
04/19/2011  E0.75 INCH       CRAIGHEAD          AR   EMERGENCY MNGR

0915 PM     TSTM WND GST     1 SW JONESBORO          35.81N 90.70W
04/19/2011  E65.00 MPH       CRAIGHEAD          AR   PUBLIC

0915 PM     HAIL             1 SW JONESBORO          35.81N 90.70W
04/19/2011  E1.75 INCH       CRAIGHEAD          AR   PUBLIC

0925 PM     HAIL             MARMADUKE               36.19N 90.39W
04/19/2011  E0.75 INCH       GREENE             AR   LAW ENFORCEMENT

            PEA TO PENNY SIZE HAIL.

0930 PM     TSTM WND DMG     PARAGOULD               36.06N 90.51W
04/19/2011                   GREENE             AR   PUBLIC

            ROOF DAMAGE TO SCHOOL AND POWER LINES DOWN

0945 PM     TSTM WND GST     TRUMANN                 35.67N 90.52W
04/19/2011  E70.00 MPH       POINSETT           AR   PUBLIC

            TREE DAMAGE AND SIGNS BLOWN DOWN

0945 PM     HAIL             TRUMANN                 35.67N 90.52W
04/19/2011  E1.50 INCH       POINSETT           AR   PUBLIC

1000 PM     FUNNEL CLOUD     4 NW LAKE CITY          35.86N 90.50W
04/19/2011                   CRAIGHEAD          AR   TRAINED SPOTTER

            FUNNEL CLOUD WEST OF HWY 135.

1000 PM     HAIL             8 SW JONESBORO          35.74N 90.79W
04/19/2011  M1.75 INCH       CRAIGHEAD          AR   TRAINED SPOTTER

            GOLF BALL HAIL REPORTED

1003 PM     HAIL             SENATH                  36.13N 90.16W
04/19/2011  E1.50 INCH       DUNKLIN            MO   PUBLIC

            1 1/2 INCH HAIL REPORTED IN DOWNTOWN SENATH MISSOURI

1005 PM     HAIL             KENNETT                 36.24N 90.05W
04/19/2011  M1.00 INCH       DUNKLIN            MO   EMERGENCY MNGR

            I INCH HAIL IN KENNETT.

1005 PM     HAIL             2 SW SENATH             36.11N 90.19W
04/19/2011  M1.75 INCH       DUNKLIN            MO   EMERGENCY MNGR

            1 3/4 HAIL REPORTED SAOUTHWEST OF SENATH IN DUNKIN COUNTY

1025 PM     TORNADO          1 W MANILA              35.88N 90.18W
04/19/2011                   MISSISSIPPI        AR   EMERGENCY MNGR

            TORNADO JUST WEST OF MANILLA, ARKANSAS.

1030 PM     TSTM WND DMG     4 E HUGHES              34.95N 90.40W
04/19/2011                   CRITTENDEN         AR   EMERGENCY MNGR

            TREES DOWN

1041 PM     TSTM WND DMG     2 W FISHER              35.49N 91.01W
04/19/2011                   POINSETT           AR   TRAINED SPOTTER

            TELEPHONE POLES DOWN AND CARPORT BLOWN DOWN.

1041 PM     TSTM WND GST     WALLS                   34.95N 90.13W
04/19/2011  E70.00 MPH       DESOTO             MS   PUBLIC

            ESTIMATE OF 70 MPH WINDS AND TREES BENDING TOWARD THE
            GROUND.

1045 PM     TSTM WND GST     HORN LAKE               34.96N 90.04W
04/19/2011  E75.00 MPH       DESOTO             MS   PUBLIC

            LARGE TREE LIMBS AND BRANCHES DOWN.

1050 PM     HAIL             BURLISON                35.56N 89.79W
04/19/2011  E1.00 INCH       TIPTON             TN   TRAINED SPOTTER

1050 PM     TSTM WND GST     ATOKA                   35.45N 89.77W
04/19/2011  E70.00 MPH       TIPTON             TN   TRAINED SPOTTER

            70 MPH WINDS...DAMAGE TO TREES AND SIGNS.

1100 PM     HAIL             OLIVE BRANCH            34.95N 89.83W
04/19/2011  E1.00 INCH       DESOTO             MS   PUBLIC

1100 PM     HAIL             OLIVE BRANCH            34.95N 89.83W
04/19/2011  E1.00 INCH       DESOTO             MS   PUBLIC

            QUARTER SIZE HAIL IN OLIVE BRANCH NEAR GOODMAN ROAD AND
            HWY 305.

1104 PM     TSTM WND DMG     COOTER                  36.05N 89.81W
04/19/2011                   PEMISCOT           MO   EMERGENCY MNGR

            65 MPH WINDS WITH LARGE TREE LIMBS DOWN

1104 PM     TSTM WND GST     3 N GERMANTOWN          35.13N 89.79W
04/19/2011  E70.00 MPH       SHELBY             TN   NWS EMPLOYEE

            70 MPH WINDS AT OFFICE

1104 PM     TSTM WND GST     2 SW ARLINGTON          35.26N 89.69W
04/19/2011  E70.00 MPH       SHELBY             TN   STORM CHASER

            MINOR DAMAGE TO FENCES.

1104 PM     TORNADO          1 NE COOTER             36.06N 89.80W
04/19/2011                   PEMISCOT           MO   EMERGENCY MNGR

            FIRE DEPARTMENT SPOTTED TORNADO ON GROUND JUST NORTHEAST
            OF THE CITY IN A FIELD. SOME DAMAGE NEAR PATH.

1110 PM     TSTM WND DMG     HALLS                   35.87N 89.40W
04/19/2011                   LAUDERDALE         TN   TRAINED SPOTTER

            LOTS OF TREE DAMAGE...POWER LINES DOWN THROUGHOUT THE
            LUADERDALE COUNTY

1110 PM     TSTM WND DMG     2 W MILLINGTON          35.33N 89.92W
04/19/2011                   SHELBY             TN   LAW ENFORCEMENT

            POWER LINES DOWN ACROSS CUBA MILLINGTON ROAD. TRAFFIC
            BEING DIVERTED.

1110 PM     HAIL             OLIVE BRANCH            34.95N 89.83W
04/19/2011  E1.00 INCH       DESOTO             MS   PUBLIC

1110 PM     TSTM WND GST     OLIVE BRANCH            34.95N 89.83W
04/19/2011  E70.00 MPH       DESOTO             MS   PUBLIC

1110 PM     TSTM WND GST     4 W OAKLAND             35.22N 89.58W
04/19/2011  E60.00 MPH       FAYETTE            TN   TRAINED SPOTTER

            ESTIMATE OF 60 MPH WINDS. ALSO A POSSIBLE FUNNEL CLOUD
            MOVING ROUGHLY ALONG INTERSTATE 40.

1130 PM     TSTM WND DMG     HUNTINGDON              36.01N 88.41W
04/19/2011                   CARROLL            TN   PUBLIC

            WIDESPREAD DAMAGE...TREES DOWN AND POWER OUT IN MUCH OF
            COUNTY

1130 PM     TSTM WND DMG     DYERSBURG               36.04N 89.38W
04/19/2011                   DYER               TN   PUBLIC

            TREES DOWN NEAR WALMART IN CITY

1133 PM     TSTM WND GST     UNION CITY              36.42N 89.05W
04/19/2011  E74.00 MPH       OBION              TN   EMERGENCY MNGR

1141 PM     TSTM WND DMG     1 NE GERMANTOWN         35.10N 89.78W
04/19/2011                   SHELBY             TN   TRAINED SPOTTER

            TREES DOWN ON HOUSE...TRAPPING OCCUPANT.

1145 PM     HAIL             GREENFIELD              36.16N 88.80W
04/19/2011  E0.75 INCH       WEAKLEY            TN   AMATEUR RADIO

1145 PM     TSTM WND GST     5 SSW JACKSON           35.57N 88.86W
04/19/2011  M74.00 MPH       MADISON            TN   ASOS

1145 PM     TSTM WND DMG     1 W GREENFIELD          36.16N 88.82W
04/19/2011                   WEAKLEY            TN   TRAINED SPOTTER

            TREES DOWN AND DAMAGE TO POOL AND FENCES

1152 PM     TSTM WND GST     DRESDEN                 36.28N 88.69W
04/19/2011  E58.00 MPH       WEAKLEY            TN   AMATEUR RADIO

            58 MPH WIND GUST. POWER OUT IN MOST OF COUNTY.

1152 PM     TSTM WND DMG     3 S BRADFORD            36.03N 88.82W
04/19/2011                   GIBSON             TN   PUBLIC

            TREE LIMBS DOWN ON CARS...WITH LOTS OF DAMAGE TO CARS

1153 PM     HAIL             1 SE HERNANDO           34.82N 89.97W
04/19/2011  E0.75 INCH       DESOTO             MS   EMERGENCY MNGR

1200 AM     TSTM WND DMG     HOLLOW ROCK             36.03N 88.27W
04/20/2011                   CARROLL            TN   TRAINED SPOTTER

            LARGE METAL PANEL PRESUMABLY FROM A BUILDING BLOWN BY
            WINDS EXTIMATED AT 60 MPH.

1230 AM     TSTM WND DMG     HUMBOLDT                35.82N 88.91W
04/20/2011                   GIBSON             TN   PUBLIC

            WIDESPREAD DAMAGE TO POWER LINES...ROAD SIGNS...AND
            TREES.

1240 AM     HAIL             6 W MUNFORD             35.45N 89.91W
04/20/2011  E0.75 INCH       TIPTON             TN   AMATEUR RADIO

            PENNY HAIL IN DRUMMONDS...TENNESSEE

0119 AM     HAIL             CHERRY VALLEY           35.40N 90.75W
04/20/2011  E0.75 INCH       CROSS              AR   TRAINED SPOTTER

            PEA TO DIME SIZE HAIL. HEAVY RAIN.

0130 AM     HAIL             PARKIN                  35.26N 90.55W
04/20/2011  E0.88 INCH       CROSS              AR   TRAINED SPOTTER

0154 AM     HAIL             S CLARKSDALE            34.20N 90.58W
04/20/2011  E0.75 INCH       COAHOMA            MS   EMERGENCY MNGR

0200 AM     TSTM WND DMG     MORRIS CHAPEL           35.32N 88.35W
04/20/2011                   HARDIN             TN   EMERGENCY MNGR

            SEVERAL TREES DOWN

&&

TLSJR
Local storm report, Apr 20, 2:41 AM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
241 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

&&

TLSJR
Local storm report, Apr 20, 3:20 AM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
320 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     TSTM WND GST     PONTOTOC                34.25N 89.01W
04/20/2011  E60 MPH          PONTOTOC           MS   PUBLIC

            POWER IS OUT IN PARTS OF PONTOTOC

&&

TLSJR
Local storm report, Apr 20, 3:27 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
327 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 AM     HAIL             JACKS CREEK             35.47N 88.53W
04/20/2011  E1.00 INCH       CHESTER            TN   TRAINED SPOTTER

&&

TLSJR
Local storm report, Apr 20, 3:42 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
342 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 AM     TSTM WND GST     TUPELO                  34.26N 88.73W
04/20/2011  M89 MPH          LEE                MS   TRAINED SPOTTER

            WIND GAUGE ON ROOF OF A HOUSE MEASURED WINDS AT 65 MPH
            WITH GUSTS TO 89 MPH

&&

TLSJR
Local storm report, Apr 20, 3:57 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
357 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     HAIL             SHANNON                 34.11N 88.69W
04/20/2011  E1.00 INCH       LEE                MS   PUBLIC

&&

TLSJR

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 9:43 PM CDTSevere Thunderstorm WarningMEGCoahoma47 min
Apr 19, 10:22 PM CDTSevere Thunderstorm WarningMEGCoahoma, DeSoto, Panola, Quitman, Tate, Tunica38 min
Apr 19, 10:55 PM CDTTornado WarningMEGDeSoto29 min
Apr 19, 10:59 PM CDTSevere Thunderstorm WarningMEGBenton, DeSoto, Lafayette, Marshall, Panola, Tate and 1 more46 min
Apr 19, 11:22 PM CDTSevere Thunderstorm WarningMEGBenton, DeSoto, Marshall, Tate, Tippah, Tunica38 min
Apr 19, 11:45 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Tippah, Tishomingo45 min
Apr 19, 11:51 PM CDTSevere Thunderstorm WarningMEGBenton, DeSoto, Marshall, Tate, Tippah39 min
Apr 20, 12:32 AM CDTSevere Thunderstorm WarningMEGBenton, Marshall43 min
Apr 20, 12:55 AM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman, Tunica50 min
Apr 20, 12:57 AM CDTSevere Thunderstorm WarningMEGCoahoma48 min
Apr 20, 1:36 AM CDTSevere Thunderstorm WarningMEGLafayette, Marshall, Panola, Quitman, Tate, Tunica39 min
Apr 20, 1:39 AM CDTSevere Thunderstorm WarningMEGCoahoma, Panola, Quitman51 min
Apr 20, 1:48 AM CDTSevere Thunderstorm WarningMEGCoahoma, Panola, Quitman, Tallahatchie, Yalobusha42 min
Apr 20, 2:29 AM CDTSevere Thunderstorm WarningMEGLafayette, Panola, Quitman, Tallahatchie, Yalobusha46 min
Apr 20, 2:43 AM CDTSevere Thunderstorm WarningMEGCalhoun, Lafayette, Lee, Pontotoc, Prentiss, Union47 min
Apr 20, 3:10 AM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc and 1 more50 min
Apr 20, 3:18 AM CDTFlash Flood WatchMEGAlcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more30 hr
Apr 20, 3:29 AM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc46 min
Apr 20, 3:54 AM CDTSevere Thunderstorm WarningMEGItawamba, Monroe51 min
Apr 20, 3:59 AM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Monroe, Pontotoc46 min
Apr 20, 4:36 AM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Tallahatchie, Yalobusha39 min
Apr 20, 4:39 AM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Monroe51 min
Apr 20, 4:56 AM CDTFlash Flood WarningMEGCalhoun, Chickasaw, Monroe2 hr
Apr 20, 8:16 AM CDTSevere Thunderstorm WarningMEGChickasaw27 min
Apr 20, 10:10 AM CDTSevere Thunderstorm WarningMEGLafayette, Panola50 min
Apr 20, 10:58 AM CDTSevere Thunderstorm WarningMEGCalhoun, Lafayette, Yalobusha47 min
Apr 20, 11:27 AM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lafayette, Pontotoc63 min
Apr 20, 12:24 PM CDTSevere Thunderstorm WarningMEGChickasaw, Lee, Monroe, Pontotoc51 min
Apr 20, 12:57 PM CDTFlash Flood WarningMEGChickasaw, Lee, Monroe, Pontotoc3 hr
Apr 20, 1:05 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw55 min
Apr 20, 1:13 PM CDTSevere Thunderstorm WarningMEGChickasaw, Lee, Monroe62 min
Apr 20, 1:44 PM CDTSevere Thunderstorm WarningMEGMonroe26 min
Apr 20, 1:54 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee20 min
Apr 20, 2:28 PM CDTSevere Thunderstorm WarningMEGMonroe36 min
Apr 20, 3:34 PM CDTSevere Thunderstorm WarningMEGChickasaw24 min
Apr 20, 4:20 PM CDTSevere Thunderstorm WarningMEGCalhoun, Lee, Pontotoc, Union40 min
Apr 20, 4:22 PM CDTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tishomingo53 min
Apr 20, 4:51 PM CDTSevere Thunderstorm WarningMEGTunica54 min
Apr 20, 4:54 PM CDTFlash Flood WarningMEGCoahoma, Tunica7 hr
Apr 20, 4:54 PM CDTSevere Thunderstorm WarningMEGAlcorn, Tishomingo36 min
Apr 20, 5:06 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Pontotoc, Prentiss, Union39 min
Apr 20, 5:31 PM CDTSevere Thunderstorm WarningMEGDeSoto, Panola, Quitman, Tate, Tunica44 min
Apr 20, 5:34 PM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe, Pontotoc41 min
Apr 20, 5:39 PM CDTSevere Thunderstorm WarningMEGCoahoma, Panola, Quitman, Tate, Tunica51 min
Apr 20, 5:43 PM CDTSevere Thunderstorm WarningMEGLafayette, Marshall, Panola, Union47 min
Apr 20, 5:44 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss, Tishomingo46 min
Apr 20, 5:47 PM CDTSevere Thunderstorm WarningMEGLafayette, Marshall, Panola, Tate43 min
Apr 20, 6:22 PM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Panola, Tate, Union38 min
Apr 20, 6:23 PM CDTFlash Flood WarningMEGCoahoma, DeSoto, Lafayette, Marshall, Panola, Quitman and 2 more5 hr
Apr 20, 6:25 PM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Tippah, Union50 min
Apr 20, 6:31 PM CDTSevere Thunderstorm WarningMEGItawamba, Tishomingo29 min
Apr 20, 6:43 PM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Panola, Pontotoc, Tippah and 1 more47 min
Apr 20, 6:52 PM CDTSevere Thunderstorm WarningMEGPanola, Quitman, Tallahatchie, Yalobusha38 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.